MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-8
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As per physician during deployment it's got stuck and outer sheath not come out after applying force its got break and half of the stent remain inside the catheter and after that deployment half broken stent removed by forcep and using another stent and case completer.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the zilbs-635-10-6 device of lot number c2037139 involved in this complaint was not available for evaluation.The device or photographic evidence of the device was not returned for evaluation.With the information provided, a document-based investigation was conducted.The device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Manufacturing records review: prior to distribution all zilbs devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/or label.It should be noted that the ifu (ifu0065) states "visually inspect the device with particular attention to kinks, bends or breaks." there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the patients pre-existing condition of periampullary carcinoma.Periampullary carcinoma can compress the bile duct or block the flow of bile which may have led to increased actuation forces during deployment requiring the user to force deployment which resulted in the stent break.While resistance was not felt advancing the device to the target location, compression in the bile duct may have been felt as the stent was expanding during deployment.This may have increased the handle actuation force required to deploy the stent resulting in the delivery system losing its integrity which led to the stent fracturing and requiring retrieval.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for potential similar events.Summary of investigation.According to the initial reporter, during deployment the device got stuck and the stent did not come out of the outer sheath.After applying force, the stent fractured resulting in half the stent remaining inside the catheter.After that deployment the half-broken stent was removed by forceps.Procedure was compiled using another device.Confirmed quantity of (b)(4) device, confirmed used.According to the initial reporter, the patient required an additional device in the same procedure.Investigation findings conclude a definitive root cause could not be established.A possible root cause was attributed to the patients pre-existing condition of periampullary carcinoma.Complaints of this nature will continue to be monitored for potential similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 23-jul-2024.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18483659
Report Number3001845648-2024-00023
Device Sequence Number9077802
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)260328(10)C2037139
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2037139
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/13/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight52 KG